Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
My mom was treated for macular degeneration with injections in her eyes. They said that she wouldn't have any pain after, but every time she went home, she was in excruciating pain afterwards. We are not sure if she was having an allergic reaction to the eye drops they used to cleanse her eyes before the procedure. Is there a medication that can be given to counteract the extreme burning that happened each night after her treatments?
It is unusual to experience pain after the injections. It is possible that she is having adverse reactions to some of the medications being administered. It is critical that she share this problem with her retinal specialist. She may need to have different eye drops, or it may be alleviated by the nurse aggressively irrigating the eye after the procedure to wash out any residual antiseptic solution.
Answered by: Paul Sternberg Jr., MD
Categories: Eye Diseases
Have a question that hasn't been answered yet? Ask it!
Answered: Jun 26, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.